MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM BPLATE TRIATHLON S5; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5536B500
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device remains implanted.
 
Event or Problem Description
Primary procedure, left knee.Patient was trailed for a size 5 baseplate, which covered the tibial cut.After using the guide to punch the 4 press-fit peg holes, the implant was placed and did not cover the tibial cut though the pegs fit into the holes set by the guide.Surgeon decided that as the implant was stable with no movement, there would be no patient harm by leaving the implant in.Surgery was completed successfully with no delays.
 
Additional Manufacturer Narrative
An event regarding size/fit issue involving a tritanium baseplate was reported.The event was confirmed through the photograph provided.The reported device was not returned however a photograph was provided for review.The photograph was taken intraoperatively and indicates that the implant has been placed, however it is not covering the tibial cut.It appears well seated on the bone indicating that the pegs fit into the holes set by the guide.The lot number ctd18417 is also evident confirming that this is a size 5 baseplate.No medical records were received for review with a clinical consultant all devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.It is reported that patient was trialed for a size 5 baseplate which covered the tibial cut.After using the guide to punch the 4 press-fit peg holes, the implant was placed and did not cover the tibial cut though the pegs fit into the holes set by the guide.Surgeon decided that as the implant was stable with no movement, there would be no patient harm by leaving the implant in.Surgery was completed successfully with no delays.It is reported that the surgeon felt post op that sizing was ok and that surgical outcome was good.The poor fit is confirmed by the photograph provided, however, the exact cause of the event could not be determined because insufficient information was provided.Additional information, including operative reports, progress notes, x-rays and return of the device are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.
 
Event or Problem Description
Primary procedure, left knee.Patient was trialed for a size 5 baseplate, which covered the tibial cut.After using the guide to punch the 4 press-fit peg holes, the implant was placed and did not cover the tibial cut though the pegs fit into the holes set by the guide.Surgeon decided that as the implant was stable with no movement, there would be no patient harm by leaving the implant in.Surgery was completed successfully with no delays.

Brand Name
TRITANIUM BPLATE TRIATHLON S5
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7848252
Report Number0002249697-2018-02783
Device Sequence Number11156595
Product Code MBH
UDI-Device Identifier07613327041507
UDI-Public07613327041507
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Catalogue Number5536B500
Device Lot NumberCTD18417
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/09/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date09/05/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 MO